Alert archive / Minnesota / Special Weather Statements in 2009
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jul 31, 2009, 8:45 PM CDT for Benton County, Minnesota. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2009, 8:45 PM CDT (01:45 UTC)
- Expired
- Jul 31, 2009, 9:15 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
County Benton County, MN
The radar
The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1931 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMPX 010145 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT FRI JUL 31 2009 MNZ049>051-010215- BENTON-SHERBURNE-STEARNS- 845 PM CDT FRI JUL 31 2009 ...THUNDERSTORMS MOVING OVER BENTON...SHERBURNE AND EASTERN STEARNS COUNTIES THROUGH 915 PM CDT... AT 843 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SARTELL. THIS STORM WAS MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SARTELL. SAUK RAPIDS. MAYHEW. PARENT. DUELM. FOLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4581 9376 4553 9376 4549 9421 4565 9430 TIME...MOT...LOC 0145Z 260DEG 25KT 4559 9420 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:56 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 31, 6:56 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 656 PM CDT FRI JUL 31 2009 .DISCUSSION... THE LATEST EUROPEAN...GFS AND CANADIAN MODEL OUTPUTS ALL INDICATE PRECIP DEVELOPING OVER THE FORECAST AREA OVERNIGHT AND LINGERING OVER THE EASTERN HALF OF THE FORECAST AREA THROUGH NOON SATURDAY. SHORTWAVE TROUGH AND FRONTAL BOUNDARY MOVING OVER THE UPPER MIDWEST TONIGHT...THEN FOLLOWED BY COOL NORTHWEST AIRFLOW ALOFT OVER THE MIDWEST OVER THE NEXT SEVERAL DAYS. CURRENT COMPOSITE RADAR IMAGE SHOWED AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER THE DAKOTAS INTO EXTREME NORTHWEST MN. INDIVIDUAL SHOWERS AND STORMS WERE MOVING NORTHEAST...WHILE OVERALL AREA WAS MOVING EAST AT ABOUT 25 MPH. SURFACE HIGH PRES RIDGE OVER THE MIDWEST INTO THE GREAT LAKES...WILL HOLD OFF THE PRECIP FROM SPREADING TO FAR INTO WEST CENTRAL WI AND SOUTH CENTRAL MN THIS EVENING. AIRMASS AHEAD OF THE FRONT SHOULD CONTINUE TO SATURATE AS LOW LEVEL MOISTURE STREAM NORTHWARD. DEW POINTS HAD RISEN IN THE UPPER 50S AND LOWER 60S OVER PARTS OF WESTERN MINNESOTA. KEPT SOME SMALL POPS OF SHRA/TSRA OVER PORTION OF OUR NORTHERN AND EASTERN CWA SATURDAY EVENING...WITH MARGINAL INSTABILITY...MOISTURE IN THE WAKE OF THE UPPER LOW OVER THE GREAT LAKES. WEAK FRONTAL BOUNDARY EXPECTED TO PUSH BACK OVER THE FORECAST AREA ON MONDAY. BEST UPPER DYNAMICS AND INSTABILITY STAYS WELL SOUTH OF OUR CWA. THE MEDIUM AND LONG RANGE MODELS CONTINUE TO INDICATES NO MAJOR CHANGES TO THE OVERALL WEATHER PATTERN. && .AVIATION.../00Z TAF ISSUANCE/ COLD FRONT SWEEPING EASTWARD INTO MN TONIGHT WITH BREEZY SRLY WINDS AHEAD OF AND EVEN GUSTIER NW WINDS BEHIND. ALONG AND BEHIND THE FRONT WILL BE SHOWERS AND STORMS EARLY IN THE TAF PERIOD FADING TO MAINLY SHOWERS OVERNIGHT. EARLY IN THE TAF...KAXN AND KRWF MOST LIKELY TO SEE THUNDER AND SOME WIND GUSTS OF 30 TO 40 KTS BASED ON RADAR AND OBSERVATIONAL TRENDS. STORMS SHOULD BEGIN TO LOSE PUNCH FROM 02Z TO 04Z...BUT A SWATH OF SHOWER COVERAGE ALONG THE FRONT SHOULD CONTINUE AS IT SHIFTS EAST. SLIGHTLY LESS CONVERGENCE IN CTRL MN INTO WRN WI LATE TONIGHT WILL OFFER LESS WINDS AND POSSIBLY LOWER CIGS...WITH THE GOOD POSSIBILITY OF MVFR AT TIMES AT ALL TAF SITES...INCLUDING KMSP NEAR THE MORNING RUSH. WINDS TO BE BREEZY FROM THE WNW TOMORROW BEHIND THE FRONT WITH BKN CU IN THE 3.5-5 KFT LAYER. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && JVM/MTF
Hazardous weather outlook, Jul 31, 5:36 PM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 536 PM CDT FRI JUL 31 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 011200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 536 PM CDT FRI JUL 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS MINNESOTA INTO WESTERN WISCONSIN DURING THE NIGHT. AN AREA OF THUNDERSTORMS WILL ACCOMPANY THE FRONT AS IT MOVES EAST. SOME OF THE STORMS COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY OVER WEST CENTRAL AND POSSIBLY INTO CENTRAL MINNESOTA THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COOL FRONT WILL EXIT THE EASTERN PORTION OF THE OUTLOOK AREA BY EARLY SATURDAY MORNING. A FEW THUNDERSTORMS MAY LINGER LATE SATURDAY MORNING ACROSS WEST CENTRAL WISCONSIN. THUNDERSTORMS ARE ALSO POSSIBLE IN PORTIONS OF THE OUTLOOK AREA SUNDAY AND SUNDAY NIGHT WITH ANOTHER COOL FRONT. AT THIS TIME...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER WEST CENTRAL MINNESOTA THIS EVENING.
In the hours before
Local storm report, Jul 31, 6:18 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
618 PM CDT FRI JUL 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 6 NNE CHOKIO 45.66N 96.15W
07/31/2009 E0.75 INCH STEVENS MN TRAINED SPOTTER
&&
MTFSpecial weather statement, Jul 31, 6:27 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
627 PM CDT FRI JUL 31 2009
MNZ041-047-048-054>056-064-065-010015-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-RENVILLE-STEVENS-SWIFT-YELLOW
MEDICINE-
627 PM CDT FRI JUL 31 2009
...STRONG THUNDERSTORMS MOVING ACROSS CHIPPEWA...DOUGLAS...LAC QUI
PARLE...POPE...STEVENS...SWIFT AND YELLOW MEDICINE COUNTIES THROUGH
715 PM CDT...
AT 622 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM NEAR MORRIS...APPLETON AND MADISON. THE STORMS WERE
MOVING TO THE EAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
LINE OF STORMS AS IT MOVES THROUGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 4525 9642 4526 9632 4520 9612 4539 9614
4542 9573 4611 9572 4611 9518 4465 9548
4465 9643
TIME...MOT...LOC 2325Z 275DEG 33KT 4517 9613Special weather statement, Jul 31, 7:07 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
707 PM CDT FRI JUL 31 2009
MNZ041>043-047>049-054>058-064-065-067-073-010115-
CHIPPEWA-DOUGLAS-KANDIYOHI-LAC QUI
PARLE-MEEKER-MORRISON-POPE-REDWOOD-RENVILLE-SIBLEY-STEARNS-STEVENS-
SWIFT-TODD-YELLOW MEDICINE-
707 PM CDT FRI JUL 31 2009
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER CHIPPEWA...DOUGLAS...
KANDIYOHI...LAC QUI PARLE...MEEKER...MORRISON...POPE...REDWOOD...
RENVILLE...SIBLEY...STEARNS...STEVENS...SWIFT...TODD AND YELLOW
MEDICINE COUNTIES THROUGH 815 PM CDT...
AT 705 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS...WITH THE LEADING EDGE FROM NEAR ALEXANDRIA...BENSON
AND MONTEVIDEO. THE STORMS WERE MOVING EAST AT 40 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH
THE LINE OF STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREES...TREE
LIMBS...AND POSSIBLY POWERLINES. SEEK SAFE SHELTER UNTIL THE STORM
HAS PASSED.
&&
LAT...LON 4631 9449 4512 9449 4447 9468 4453 9560
4462 9562 4462 9639 4533 9601 4543 9576
4610 9576 4611 9516 4637 9514
TIME...MOT...LOC 0006Z 275DEG 37KT 4507 9555Special weather statement, Jul 31, 8:45 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 845 PM CDT FRI JUL 31 2009 MNZ049>051-010215- BENTON-SHERBURNE-STEARNS- 845 PM CDT FRI JUL 31 2009 ...THUNDERSTORMS MOVING OVER BENTON...SHERBURNE AND EASTERN STEARNS COUNTIES THROUGH 915 PM CDT... AT 843 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SARTELL. THIS STORM WAS MOVING EAST AT 30 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... SARTELL. SAUK RAPIDS. MAYHEW. PARENT. DUELM. FOLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. && LAT...LON 4581 9376 4553 9376 4549 9421 4565 9430 TIME...MOT...LOC 0145Z 260DEG 25KT 4559 9420
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:07 PM CDT | Special Weather Statement | MPX | Chippewa, Douglas, Kandiyohi, Lac qui Parle, Meeker, Pope and 5 more | 68 min |
| Jul 31, 9:18 PM CDT | Special Weather Statement | MPX | Blue Earth, Nicollet, Watonwan | 42 min |
Nearby
Special Weather Statements in Minnesota, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.